anti depressants while taking sifirol er

My husband has been taking sifirol er 150mg for a few years due to a neck injury which caused sever restless legs finally his neuroligist got him onto sifirol er and its been working fantastic but he has been suffering mild depression and the doctor put him on mirtazipne 15mg he’s only been on it for 2 weeks but within 2 days his restless legs have returned what would be the best anti depressant for him to go on that wont cause the restless legs or should he persist and the shakes may go away.Thank you

Dr. Sanchez-Ramos said...

Mirtazepine is an excellent anti-depressant which also improves sleep and appetite. I am not aware of it worsening the restless leg syndrome.
I suggest giving the Mirtazepine more time and perhaps even using a higher dose (30 or 45 mg) each evening (of course under the supervision of your neurologist). Alternatively, instead of Mirtazepine as an anti-depressant, you may try an SSRI anti-depressant that is taken once during the day (morning or noon) such as Paroxetine (Paxil) or Sertraline (Zoloft).